MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) AMPLATZ SUPER STIFF¿; STYLET FOR CATHETER, GASTRO-UROLOGY

BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) AMPLATZ SUPER STIFF¿; STYLET FOR CATHETER, GASTRO-UROLOGY
Model Number M0066401091
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This event was reported to the fda via a voluntary medwatch report.(b)(4).Visual examination of the returned guidewire revealed that the coil wire was kinked and elongated.In addition, the core wire was broken at 1.9 cm from the distal tip the complaint is consistent with the reported event that the guidewire was not stiff and the stainless steel was sticking out.It is most probable that the manner in which the device was handled and manipulated during the procedure and factors as tortuosity and/or patient anatomy could have induced the reported failures in the device.Since the complaint is associated with a product that meets the design & manufacture specification but, due to anatomical/procedural factors encountered during the procedure, performance was limited.Based on all gathered, the most probable root cause is "operational context¿.A dhr (device history record) review was performed and no deviation was found.A search of the complaint database confirmed that no similar complaints exist for the specified batch.
 
Event or Problem Description
It was reported to boston scientific corporation that an amplatz super stiff¿ guidewire was used during a ureteroscopy procedure performed on (b)(6) 2017.According to the complainant, during the procedure, the guidewire was not used as it was found not stiff and the stainless steel was sticking out.Reportedly, the guidewire remained intact as one and did not separate.The procedure was completed with a new amplatz super stiff¿ guidewire.There were no patient complications reported as a result of this event.The patient¿s condition at the conclusion of the procedure was reported to be fine.Investigation results revealed on october 12, 2017 that the core wire was broken.

Brand Name
AMPLATZ SUPER STIFF¿
Common Device Name
STYLET FOR CATHETER, GASTRO-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (HEREDIA)
302 parkway
la aurora
heredia
CS 
MDR Report Key6986781
Report Number3005099803-2017-03216
Device Sequence Number16371949
Product Code EZB
UDI-Device Identifier08714729191193
UDI-Public08714729191193
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/15/2018
Device Model NumberM0066401091
Device Catalogue Number640-109
Device Lot Number18741214
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/25/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2017
Initial Report FDA Received Date10/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR